Hello anyone who reads this!
I am 16 and took accutane back in 2013, finished my first course in the August. It did wonders to my skin - changed my life. But of course it came with side effects, I think mine were quite serious. I will now tell you the journey briefly and would extremely appreciate any guidance given to what I should do next.
I began accutane on 10mg in the February of 2013, everything was absolutely fine apart from the dryness and slight lower back pain - nothing was serious. I hated school, always have and something really bad began to happen in March. I started getting bullied by my own best friends and it really sent me on a rollercoaster, I had never experienced bullying before and I took it really bad.
Anyway, at the end of March my dose was increased to 20mg. At this point, I was in a cycle of waking up everyday knowing I would be victimised and discriminated against, I would worry every night causing me anxiety and a lot of stress. The dryness and backpain were the same. I was bullied up until June when I left. I continued the Accutane up until August on 20mg and I had developed 'shaky hands' and the fear of being in 'social situations were I did not know people'. However these effects did not become worse since June, it just stayed the same. People told me that it may have been a knock in confidence rather than anything else but I am unsure.
I have read about accutane giving people anxiety and affecting mental stability. A year has passed now and my face was crystal clear for 6 months but now the acne is coming back again quite rapidly - but still mild compared to what it was. It is on my neck this time and is painful, I am trying to use Epiduo and I am on the 3rd week but nothing is happening, it is just getting worse.
As for the anxiety, my hands still shake sometimes in certain situations which never used to happen but that is about it and it is improving overtime, I am fine in social situations again. I now have the opportunity to go on accutane again but I am really unsure as it could make me anxious or it might have just been the bullying and the accutane had nothing to do with it. I have read online that a 2nd course almost certainly gets rid of acne for good.
Do you think it was the bullying which caused the mental trauma or was it the accutane?
Thanks for any replies, it is a big dilemma for me.